Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes ocular migraines?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3647 Questions

default
Posted on Tue, 10 Jan 2017 in Brain and Spine
Question: i am 70 year old male live in florida and philly i get migraine auras but not headache after the aura. It causes vision distortion wavy lines bright lights. I have been getting them since i was a teenager they are very irritating. What can i do to avoid them and they seem to cause anxiety with me still. I take toprol, synthroid and flecainide as drugs. I have Atrial fib and have hashi thyroiditis. I am active i play golf go for walks at least 3 times a week. I play golf 3-4 times a week. I am somewhat of a worrier
doctor
Answered by Dr. Olsi Taka 2 hours later
Brief Answer:
Read below.

Detailed Answer:
I read your question carefully and I understand your concern.

Prevention of migrainous auras is similar to that of migraine attacks themselves. It is important to avoid sleep deprivation, stress, eat on a regular schedule, pay attention to the possibility of certain foods which may trigger the episodes. Relaxation exercises, activities like yoga may help with your anxiety and reduce the episodes as well.

If such conservative measures do not work, then medication for migraine prevention can be considered. The decision to start such medication depends also on how frequent these auras are and how much they affect your quality of life. That is because medications can have side effects so should be started only when really necessary.
Regarding the choice of medication considering the anxiety you describe an antidepressant like amitriptyline may be considered as it would help with anxiety as well. It may cause some side effects such as sedation, orthostatic hypotension dry mouth etc. If such side effects appear or you simply do not want to try it then another alternative might be anticonvulsants like valproic acid which is also a first line treatment for migraine prevention.

I remain at your disposal for other questions.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Amitriptyline

doctor1 MD

8 months ago I pelvic recontrctive survey for a prolapsed bladder I have seen 3 other for my urethra burning& feeling I need to pee 24 7 .I have been to pelvic therapy put on amitriptyline . I got 2 months of relief from the amitriptyline. Now Iam back to peeing & feeling bladder pressure aagain . is it possible the mesh is causing this?

doctor1 MD

the va subscribed amitriptyline for my headaches, however, I began having real sharp stabbing anurism type headaches behind my left eye in the temple area. I stopped taking the drug and the headaches soon ceased. what can I take as a substitute? It was subscribed in the beginning to help me sleep.

doctor1 MD

My bottle of 240 pro-red syrup is used for a cough. What is the shelf life, and what does the 240 stand for. The only medicene I can find that it list that it should not be mixed with is amitriptyline. I take Perphenazine/amitriptyline 2-25 at bedtime. Is this the same thing?

doctor1 MD

I am seeing a neurologist. I have migraine headaches,dizziness ,loss of cognitive skills , memory loss.I have had mri,mra,ct,halter monitor,and cognitive learning classes by a speech pathologist/therapist.I was on topamax 3times a day which gave me more migraines and throwing up.i am now on elavil .I am afraid to drive or go back to work because anything could happen at anytime.I am 57 yrs old 185 lbs at 5 6.this all started in October when I was walking my dog at night and I started to see flashing lights. I am now starting to have migraines again now what do I take or tests can I take.Could it be epilepsy or a tumor?

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...